Advertisement

Discrete Model of TCP Congestion Control Algorithm with Round Dependent Loss Rate

  • Olga BogoiavlenskaiaEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9247)

Abstract

This paper investigates discrete random process describing behavior of the Additive Increase Multiplicative Decrease algorithm of networking Transmission Control Protocol (TCP). We use the sequence of TCP rounds with no data loss events to define the end-to-end path data loss behavior. The Markov chain embedded in the random process is described and the theorem on its ergodic property is proved. Further analysis yields the estimates of stationary first and second moments of the congestion window size which are key performance metrics of TCP protocol.

Keywords

Discrete model Random process Markov chain Networking AIMD 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Allman, M., Paxon, V.: TCP Congestion Control. RFC 5681 (2009)Google Scholar
  2. 2.
    Floyd, S., Henderson, T.: The NewReno Modification to TCP’s Fast Recovery Algorithm. RFC 2582 (1999)Google Scholar
  3. 3.
    Ha, S., Rhee, I., Xu, L.: CUBIC: A New TCP-Friendly High-Speed TCP Variant. ACM SIGOPS Operating System Review (2008)Google Scholar
  4. 4.
    Baiocchi, A., Castellani, A.P., Vacirca, F.: Yeah-tcp: yet another highspeed tcp. In: 5th International Workshop on Protocols for Fast Long-Distance Networks (PFLDnet), March 2007Google Scholar
  5. 5.
    Leith, D.J., Shorten, R.N., McCullagh, G.: Experimental evaluation of cubic TCP. In: Proc. Protocols for Fast Long Distance Networks, Los Angeles (2007)Google Scholar
  6. 6.
    Afanasyev, A., Tilley, N., Reiher, P., Kleinrock, L.: Host-to-host congestion control for TCP. IEEE Communications Surveys & Tutorials, 12(3) (2010)Google Scholar
  7. 7.
    Mathis, M., Semke, J., Mahdavi, J., Ott, T.: The macroscopic behavior of the TCP congestion avoidance algorithm. ACM SIGCOMM Computer Communication Review 27(3), 67–82 (1997)CrossRefGoogle Scholar
  8. 8.
    Bogoiavlenskaia, O.: Comparison of stepwise and piecewise linear models of congestion avoidance algorithm. In: Balandin, S., Andreev, S., Koucheryavy, Y. (eds.) NEW2AN/ruSMART 2014. LNCS, vol. 8638, pp. 609–618. Springer, Heidelberg (2014) Google Scholar
  9. 9.
    Brandt, A.: The Stochastic Equation \(Y_{n+1}=A_nY_n+B_n\) with stationary coefficients. Adv. Appl. Prob. 18, 211–220 (1986)zbMATHCrossRefGoogle Scholar
  10. 10.
    Gnedenko, B.V., Kovalenko, I.N.: Introduction to Queuing Theory. Radio i Sviaz, Moscow (1987)Google Scholar
  11. 11.
    Altman, E., Avrachenkov, K., Barakat, C.: A stochastic model of TCP/IP with stationary random losses. In: Proceedings of ACM SIGCOMM 2000, Stockholm, pp. 231-242 (2000)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Petrozavodsk State UniversityPetrozavodskRussia

Personalised recommendations